Ohio, 2018Winter Storm and Winter Weather in Ohio, February 6 to 7, 2018
February 6 to 7, 2018 · NWS ILN · 30 events in 30 counties and zones
A low pressure system with warm moist air aloft moved through the region producing a wintery mix of freezing rain, sleet, and snowfall. The most accumulating snow fell between Dayton and Columbus, while areas to the southeast had more ice accumulations and areas to the northwest had lesser snow amounts.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system with warm moist air aloft moved through the region producing a wintery mix of freezing rain, sleet, and snowfall. The most accumulating snow fell between Dayton and Columbus, while areas to the southeast had more ice accumulations and areas to the northwest had lesser snow amounts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 6, 9:13 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 6, 9:13 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
913 PM EST Tue Feb 6 2018
.SYNOPSIS...
A potent low pressure system will bring accumulating ice and
snow tonight and Wednesday. High pressure and cold dry weather
are expected for Thursday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers have developed across western Kentucky and Northern
Tennessee this evening. This is ahead of a developing surface
low that will lift northeast across the Tennessee Valley
overnight. Increasing southerly low level flow ahead of this
will lead to developing isentropic lift across our area late
this evening and through the overnight hours, allowing for pcpn
to overspread our area from the southwest. Surface temperatures
are actually running a degree or two cooler than what was
earlier forecast at this time. Have therefore made some minor
downward tweaks to temps in the nearer term and have also made
some minor adjustments to pcpn onset later this
evening/overnight. All in all though, the forecast looks to be
in pretty good shape with mixed pcpn trending to sleet/freezing
rain/rain south/east of the I-71 corridor, with primarily snow
along and northwest of I-71. Expect the heaviest snow
accumulations right along the axis where the pcpn remains all
snow, likely right along or just southeast of I-71. Significant
icing issues will be possible southeast of this area where
surface temps should remain near or just below freezing through
the night. No changes are planned to the headlines attm.
---- Previous discussion ----
Through this evening mostly dry conditions are expected before
significant winter weather moves into the region. This evening a
potent upper level disturbance will be diving southeast out of
Manitoba with a secondary surge of energy centered over the
Arizona/ New Mexico border. Just after midnight tonight
precipitation will begin moving into the area from the south.
This is thanks to widespread overrunning. As the morning
continues energy from the Arizona/ New Mexico border will head
east and merge with upper level energy from Manitoba. The energy
will be near Michigan early Wednesday morning with surface low
pressure moving northeast along the spine of the Appalachians.
At the same time constructive wave interference will occur
allowing the upper level jet to significantly strengthen. The
strong jet streak will put the ILN forecast area in a potent
RRQ. The precipitation shield will then expand north and pivot.
There are two main concerns with this system. The first being
p-type and the second being precipitation amounts. Across our
far southeastern zones (mainly towards Lewis and Scioto
counties) rainfall totals up to 1.5" will be possible. At the
same time precipitation type will be rain, freezing rain, snow,
and sleet. Given the strong RRQ and high PWATs (around 0.85" via
the GFS) some flood threat does exist. Have issued a Flood
Watch to cover this.
The other main issue here is p-type. Currently sounding profiles
across the area support all snow, but this will quickly change
as widespread low level WAA commences. The general idea is the
change over line will move from south to north and begin to
pivot and take on a southeast/ northwest orientation. Overall,
the GFS, NAM, ECMWF, and CMC all show low level thermal profiles
moving above zero mainly along and southeast of an Interstate 71
line. The GFS shows the colder air working in slightly further
south while the NAM and CMC show warmer air moving a little
further northwest. To the northwest of Interstate 71 almost all
snow is expected as thermal profiles remain mostly below
freezing. As you move south of Interstate 71 snow will give way
to a snow/ ice pellet mix. As you continue to move southeast
this will transition over to ice pellets and then freezing rain.
Snowfall totals right along the transition line will likely be
around 2 to 4" with isolated totals up to 5" (thanks to strong
upper level divergence, high moisture values, and strong
deformation). Just to the southeast snowfall totals will lower
with ice totals rising. The latest NAM and GFS models indicates
freezing rain totals up to and even slightly over one quarter of
an inch. Due to the above have issued a Winter Storm Warning to
account for the above. Travel will be dangerous and nearly
impossible, including during the morning commute on Wednesday.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Wednesday morning surface low pressure will be moving off to the
northeast with precipitation slowly coming to an end. By late
afternoon precipitation will be over across the area.
Temperatures will remain near or below freezing through the day
though so travel will remain difficult. Models are also showing
a period where drier mid-level air will work into the area with
low level saturation remaining. As this happens temperature and
dewpoint profiles will pull apart in the DGZ shutting off the
snow. If enough moisture remains, some light freezing rain and
drizzle will be possible on the back side of the precipitation
shield.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The period begins with the region in the wake of the winter storm,
As high pressure builds into the area, clouds are expected to linger
most of the night. Temperatures will be much colder as they drop to
around 10 above in the nw, but remain in the teens across nrn KY and
srn OH.
The high will build across the region Thursday. Partly cloudy skies
will keep temperatures down, with highs ranging from the mid 20s in
the north to the lower to mid 30s in the far south.
Models have trended farther north with the system from Thursday
night into Friday. The warm front setting up close to the nrn edge
of the fa, pushes the best lift across northern Ohio. Therefore
tightened the gradient of the PoPs across the north and only have
PoPs in the far northern counties. Expect less than an inch of snow
there. Highs Friday will range from the mid 30s north to the upper
40s south.
Upper flow begins to back late Friday night as inverted surface trof
develops from the lower MS Vly into northeast Kentucky.
Precipitation should fall mostly as rain, but a few spots in the
south could see some freezing rain mix in at the onset Saturday
morning.
Models diverge in their solutions for the rest of the period. The
GFS and ECMWF linger pcpn across the region thru Sunday, while the
Canadian builds a stronger high. The GFS and ECMWF differ in the
thermal profiles for Saturday night, as the cold air tries to come
back in. The rain from Saturday will slowly transition through a
chance of freezing rain to snow.
Monday and Tuesday are looking dry right now.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
MVFR cigs are lingering across much of the area early this
evening. These should try to scatter out over the next hour or
two as the low level flow continues to back ahead of a
strengthening low pressure system. This low pressure system
will lift northeast across the Tennessee Valley tonight into
Wednesday morning. This will lead to increasing low and mid
level forcing through the night, allowing for pcpn to overspread
the area from the south from late this evening through the
overnight hours. With warm air working in aloft, ptype will be
an issue, primarily along and southeast of the I-71 corridor.
Will therefore allow for some sleet and fzra to mix with the
snow at all of the TAF sites expect KDAY. Cigs/vsbys will also
fall quickly through MVFR to IFR as the pcpn moves in. Some
cooler air will work in on the back side of the low Wednesday
morning, allowing for pcpn to possibly change more back to snow
before ending west to east across the area through mid to late
morning. In a developing CAA pattern and with some lingering
lower level moisture, will then hang on to MVFR cigs through the
remainder of the TAF period.
OUTLOOK...MVFR ceilings may persist Wednesday night into
Thursday morning. MVFR ceilings and visibilities will be
possible Saturday into Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 1 PM EST Wednesday for OHZ042-
045-046-051>056-060>062-070.
Winter Storm Warning until 1 PM EST Wednesday for OHZ063>065-
071>074-077>082-088.
Flood Watch through Wednesday afternoon for OHZ088.
KY...Winter Storm Warning until 1 PM EST Wednesday for KYZ089>100.
Flood Watch through Wednesday afternoon for KYZ100.
IN...Winter Weather Advisory until 1 PM EST Wednesday for INZ050-
058-059-066-073-074.
Winter Storm Warning until 1 PM EST Wednesday for INZ075-080.
&&
SYNOPSIS...Haines
NEAR TERM...JGL
SHORT TERM...Haines
LONG TERM...Sites
AVIATION...JGLHazardous weather outlook, Feb 6, 4:01 PM EST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
401 PM EST Tue Feb 6 2018
KYZ100-OHZ088-072115-
Lewis-Scioto-
401 PM EST Tue Feb 6 2018
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 10 PM EST THIS EVENING THROUGH
WEDNESDAY AFTERNOON...
This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073-074-OHZ042-045-046-051>056-060>062-070-072115-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Darke-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Butler-
401 PM EST Tue Feb 6 2018
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST WEDNESDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ075-080-KYZ089>099-OHZ063>065-071>074-077>082-072115-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Fayette OH-Pickaway-Fairfield-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-
401 PM EST Tue Feb 6 2018
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST WEDNESDAY...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ026-034-035-043-044-072115-
Hardin-Mercer-Auglaize-Shelby-Logan-
401 PM EST Tue Feb 6 2018
This Hazardous Weather Outlook is for West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Accumulating snow is expected late tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Accumulating snow is expected Wednesday. 1 to 2 inches accumulation
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Weather, Mercer
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
The county garage west of Celina measured 3 inches of snow.
Winter Weather, Auglaize
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The cooperative observer 3 miles west of St. Mary's measured 1.7 inches of snow. |The CoCoRaHS observer south of St. Mary's measured 1.3 inches. The county garage south of Wapakoneta measured an inch of snow.
Winter Weather, Hardin
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The county garage in Kenton measured a half inch of snow.
Winter Weather, Darke
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The county garage in Greenville measured an inch and a half inch of snow. The CoCoRaHS observer west of Potsdam measured 1.4 inches. Three other CoCoRaHS observers located west of Rossburg, near Versailles, and northwest of Bradford all measured an inch.
Winter Weather, Shelby
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The CoCoRaHS observer 5 miles east northeast of Russia measured an inch of snow. Another in Fort Loramie measured 0.8 inches, while the county garage in Sidney measured a half inch.
Winter Weather, Miami
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
The CoCoRaHS observer in Piqua measured 1.4 inches of snow. Two other CoCoRaHS observers, both located 2 miles northwest of Tipp city, measured 2.5 inches and one inch.
Winter Weather, Logan
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A spotter in Quincy measured 2.5 inches of snow. The cooperative observer north of Huntsville measured 1.2 inches, while the county garage north of Bellefontaine measured an inch.
Winter Weather, Champaign
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The cooperative observer at the Urbana wastewater treatment plant and the county garage west of town both measured 2 inches of snow. A spotter south of town measured 1.5 inches, while the cooperative observer near St. Paris measured 1.2 inches.
Winter Weather, Clark
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Clark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The cooperative observer and the CoCoRaHS observers in Springfield both measured 3.3 inches of snow. A spotter west of Buck Creek State Park measured 3.1 inches. The county garage west of Springfield measured 3 inches. The cooperative observer in New Carlisle measured 1.6 inches.
Winter Weather, Preble
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The county garage west of West Alexandria measured 1.5 inches of snow. The CoCoRaHS observer and a spotter in Eaton both measured 1.4 inches of accumulation.
Winter Weather, Montgomery
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Social Media
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A social media post from 3 miles northwest of Lytle showed that 4.5 inches of snow had fallen. A NWS employee 4 miles south of Centerville and two public reports in and around Centerville all recorded 4 inches of snow. Numerous other reports across the county had 3 to 4 inch amounts, while the Dayton airport and CoCoRaHS observer near Union both measured a significantly less 1.5 inches of accumulation.
Winter Weather, Greene
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A spotter 3 miles north of Bellbrook measured 4.5 inches of snow. A social media post from Beavercreek measured 3.8 inches, while 3 inches was recorded by a CoCoRaHS observer in Bellbrook and by the county garage in Xenia.
Winter Weather, Union
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The county garage in Marysville measured 3 inches of snow. A public report from Milford Center had 2.5 inches of snow.
Winter Weather, Madison
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage near Lafayette measured 4.5 inches of snow. The cooperative observer at the London State Fish Hatchery measured 2.9 inches.
Winter Weather, Delaware
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The CoCoRaHS observer 3 miles northwest of Dublin measured 3.9 inches of snow. Another observer 5 miles west of Hartford measured 3.7 inches, with another 5 miles east of Powell measuring 3.6 inches. The county garage near Delaware measured 3 inches, as did a public report from Powell.
Winter Weather, Franklin
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A spotter south of Lincoln Village and a public report from Worthington measured 4.7 inches of snow. A spotter south of Columbus and a CoCoRaHS observer north of Gahanna both measured 4.5 inches. The Columbus airport measured 4.4 inches of accumulation.
Winter Weather, Licking
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Licking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The cooperative observer near Buckeye Lake and the county garage 5 miles south of Heath both measured 5 inches of snow.
Winter Storm, Butler
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Three inches of snow fell in Oxford. A public report from Trenton had 2.5 inches, while the county garage in Maustown and a social media post from Middletown both had 2 inches. This snow and some icy accumulations of freezing rain in the southern and southeastern portions of the county created significantly adverse travel conditions for the morning commute.
Winter Storm, Hamilton
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Two tenths of an inch of ice accumulated in White Oak, and was also reported in Silverton by a NWS employee. Lunken Airfield measured 0.18 inches of ice. In combination with some snow, significantly adverse travel conditions were found during the morning commute.
Winter Storm, Warren
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
The county garage south of Lebanon measured 3 inches of snow. Measurements near northern sections of the county line topped 4 inches, while significant ice accumulations were found in the southeast, all of which created significantly adverse travel conditions for the morning commute.
Winter Storm, Clinton
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The NWS office south of Wilmington measured two tenths of an inch of ice accumulation, while the ASOS at the airport measured 0.19 inches. The CoCoRaHS observer 2 miles north of town measured 0.8 inches of snow accumulation. All of this created significantly adverse travel conditions for the morning commute.
Winter Storm, Clermont
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Unknown
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Based on surrounding observations, significantly adverse travel conditions for the morning commute occurred due to icy accumulations on area roadways.
Winter Storm, Brown
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The county garage in Georgetown measured a tenth of a inch of ice accumulation, which caused significant adverse travel conditions for the morning commute.
Winter Storm, Highland
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage in Hillsboro measured a quarter of a inch of ice accumulation, which caused significant adverse travel conditions for the morning commute.
Winter Storm, Fayette
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The county garage in Washington Court House measured 4 inches of snow accumulation, which combined with icy accumulations due to freezing rain in the southeast section of the county, causing significant adverse travel conditions for the morning commute.
Winter Storm, Pickaway
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The county garage in Circleville measured 2.5 inches of snow, which combined with some icy accumulations due to freezing rain in the southeast section of the county, causing significant adverse travel conditions for the morning commute.
Winter Storm, Fairfield
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The county garage south of Lancaster measured an inch of snow. Southeastern sections of the county had significant icy accumulations due to freezing rain, which created significant adverse travel conditions for the morning commute.
Winter Storm, Hocking
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A spotter located 4 miles west of Rockbridge near the Fairfield county line measured three tenths of an inch of ice from freezing rain. The county garage near Lake Logan State Park measured a quarter inch of ice. Significant adverse travel conditions occurred for the morning commute.
Winter Storm, Ross
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Public
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A public report from North Fork Village showed that a quarter inch of ice occurred from freezing rain. The county garage located two miles north of here measured two tenths of an inch of snow. Significant adverse travel conditions occurred for the morning commute.
Winter Storm, Pike
- When
- February 6, 11:00 PM EST to February 7, 1:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The county garage north of Wakefield measured a quarter inch of ice from freezing rain. Significant adverse travel conditions occurred for the morning commute.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, February 6, 20181 death · 1 injured · 1 event
- Tornado and Flash Flooding in Mississippi, February 6 to 7, 2018$344,000 · EF1 · 9 events
- Winter Weather in Missouri, February 6 to 7, 20182 injured · 11 events
- Winter Weather in Illinois, February 6 to 7, 201819 events
- Winter Weather in Kentucky, February 6 to 7, 201817 events
- Winter Weather in Nebraska, February 6, 201816 events
- Winter Weather in West Virginia, February 6, 201812 events
- Winter Storm and Winter Weather in Kentucky, February 6 to 7, 201810 events
- Winter Storm and Winter Weather in Ohio, February 6 to 7, 2018$10,000 · 9 events
- Ice Storm and Winter Weather in Arkansas, February 6 to 7, 20188 events
- Winter Weather in Nebraska, February 6, 20186 events
- Hail in Texas, February 6, 20181.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 740064, 740068, 740070, 740073, 741039, 741041, 741042, 741044, 741046, 741047, 741048, 741049, 741052, 741053, 741054, 741056, 741057, 741066, 741069, 741070, 741071, 741072, 741073, 741074, 741075, 741082, 741083, 741084, 741085, 741086.